MAUDE Adverse Event Report: SYNTHES GMBH ZERO-P VA IMPLANT 6MM HEIGHT CONVEX-STERILE; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

SYNTHES GMBH ZERO-P VA IMPLANT 6MM HEIGHT CONVEX-STERILE; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 04.647.136S
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in china as follows: it was reported that on (b)(6), 2022, the device could not lock.During the surgery, it was noted that the spring could not be ejected, resulting in locking failure.Another device was used to complete the surgery.There were no adverse consequences to the patient.No further information is available.This report involves one zero-p va implant 6mm height convex-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Concomitant medical product code#:04.647.136s.Lot #:471p527.Manufacturing site: mezzovico.Release to warehouse date: 10 nov 2021.Expiration date: 01 nov 2031.A manufacturing record evaluation was performed for the sterile finished lot number, and no non-conformances were identified.Photo investigation the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that only the green part of the zero-p va imp 6mm ht convex-sterile was observed and no signs of issue or defect could be detected.The cage of the device was not noted in the picture.Device interaction alleged could not be confirmed since, the picture do not have evidence of the will not lock/unlock of the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for zero-p va imp 6mm ht convex-sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device investigation: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that zero-p va imp 6mm ht convex-sterile was deformed from the plate, also the spacer was broken from the edges.The broken fragments were not returned.Locking issues are most likely due to this condition.A dimensional inspection for the zero-p va imp 6mm ht convex-sterile was unable to be performed due to post manufacturing damage.A functional test was performed, both components were tried to be assembled, however the plate would not assemble to the spacer, this issue can be attributed to the broken condition of the spacer.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the zero-p va imp 6mm ht convex-sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P VA IMPLANT 6MM HEIGHT CONVEX-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16183869
Report Number8030965-2023-00551
Device Sequence Number2570375
Product Code OVE
UDI-Device Identifier10705034750804
UDI-Public10705034750804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.136S
Device Catalogue Number04.647.136S
Device Lot Number471P527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Initial Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown